MAUDE Adverse Event Report: CONMED LARGO HALL TITAN OSCILLATING SAW BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL TITAN OSCILLATING SAW BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES
Model Number PRO9300B
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that the pro9300b, hall titan oscillating saw battery handpiece, was being used during a tka procedure on the date of (b)(6) 2023 when it was reported, ¿the oscillator head of the main body was cut off during osteotomy using this hall titan oscillator.¿.After further assessment, it was reported the device did fragment in the surgical site.The fragment was retrieved with a ¿forcep like¿ instrument.The patients status is reported to be in good standing.The procedure was completed with a back up instrument and no report of medical intervention, or prolonged hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
Reported event of ¿oscillator head of the main body was, "cut off¿ was confirmed based on photographic evidence and device evaluation.Additional problems were found.The pm was overdue.The unit is not repairable.Damaged found to the housing.The motor bearings are rough.The lubrication is no longer effective.The seal is worn.The controller failed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no previous service data was found.A two-year review of complaint history revealed there has been a total of 26 reports, regarding 28 devices, for this device family and failure mode.During this same time frame 9,441 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.003.Per the instructions for use, the user is advised the following: regular and proper maintenance of your equipment is the best way to protect your investment.It is essential that you have your equipment serviced as scheduled in order to retain its optimum performance and reliability, which will reward you with safer, less problematic product performance over time.The hall® titan¿ handpieces shall be returned every 12 months for servicing.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
HALL TITAN OSCILLATING SAW BATTERY HANDPIECE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
aubrey nardozzi
11311 concept blvd
largo, FL 33773
7273995288
MDR Report Key16324754
Report Number1017294-2023-00009
Device Sequence Number7993036
Product Code HAB
UDI-Device Identifier40845854050799
UDI-Public(01)40845854050799(11)210616
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRO9300B
Device Catalogue NumberPRO9300B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic